Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Yellow patches in throat, swollen roof of mouth. Taken amoxicillin, worsened condition. Strep throat?

I have had what appears to be Strep throat . Yellow patches back of throat, sides of mouth etc. Throat also red, sore all the time and roof of the mouth feels swollen has a yellow tinge and fine red veins visible. I have taken Amoxicillin - 3 x 500mg tablets for 8 days not and it is worse than when I started them. I am in xxxx at the moment thus went to the chemist.
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  287
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You are most likely to be suffering from an acute episode of Pharyngitis. You need to do the following as soon as possible:
1. Get an ENT consult and re-evaluate the effectiveness of amoxycillin as you have been taking it for one week without much improvement when it should have become much better.
2. Request your doctor for a throat swab and send it for culture and sensitivity
3. Start anti reflux treatment also in consultation with your doctor
4. Take only warm fluids and do salt water gargle
5. Do not speak loudly or strain when you speak
5. Assess whether you need injections for faster and better symptom control
6. If the problem occurs frequently then may be you can consider removal of the tonsils at a later date.

take care

Dr Sriram Nathan
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor